Alert archive / Mississippi / Flash Flood Warnings in 2020

Flash Flood Warning 55, NWS Jackson, MS

April 19, 2020Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 19, 2020, 8:04 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 3 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 8:04 PM CDT (01:04 UTC)
Expired
Apr 19, 2020, 11:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:10 PM CDTFLASH FLOOD1 Wnw Hattiesburg, MSSEVERAL STREETS FLOODING IN HATTIESBURG.
Apr 19, 8:15 PM CDTFLASH FLOOD1 Ne Hattiesburg, MSNUMEROUS ROADS AROUND HATTIESBURG HAD STANDING WATER INCLUDING 14TH AND HARDY, BRAODWAY AT 6TH AVENUE, HIGHWAY 49 AT VILLAGE LANE AND 31ST AND HARDY; OR WERE CLOSED DUE TO FLOODING INCLUDING WEST PINE NEAR HARDY AND HARDY AT MIDTOWN.
Apr 19, 8:15 PM CDTFLASH FLOOD2 E Hattiesburg, MSVEHICLES WERE FLOODED ALONG HALL AVENUE IN HATTIESBURG. TIME ESTIMATED.
Apr 19, 8:15 PM CDTFLASH FLOOD2 Nw Hattiesburg, MSPEOPLE HAD TO BE RESCUED FROM FLOOD WATERS AROUND US HIGHWAY 49 AND WEST 4TH STREET AFTER PUMPS LOST POWER AND THE STREET FLOODED. 2 INJURIES WERE REPORTED. TIME ESTIMATED.
Apr 19, 8:20 PM CDTFLASH FLOOD1 Nne Hattiesburg, MSPORTIONS OF HIGHWAY 49 AND 4TH STREET CLOSED DUE TO FLOODING.
Apr 19, 8:20 PM CDTFLASH FLOOD1 Nw Hattiesburg, MSMULTIPLE WATER RESCUES OF PEOPLE IN VEHICLES WERE BEING CONDUCTED ACROSS HATTIESBURG.
Apr 19, 8:25 PM CDTFLASH FLOOD1 N Hattiesburg, MSSIGNIFICANT FLOODING IN TOWN, WATER RESCUES UNDERWAY FOR PEOPLE TRAPPED IN VEHICLES.
Apr 19, 8:32 PM CDTFLASH FLOOD2 Nw Hattiesburg, MS*** 2 INJ *** CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2 NW HATTIESBURG. MULTIPLE VEHICLES WERE FLOODED AND PEOPLE HAD TO BE RESCUED FROM FLOOD WATERS ON US HIGHWAY 49 UNDER THE 4TH STREET BRIDGE AFTER PUMPS LOST POWER. 2 INJURIES WERE REPORTED. FLOODING WAS
Apr 19, 8:42 PM CDTFLASH FLOOD1 Nne Oak Grove, MSAN RV WAS STALLED ALONG OAK GROVE ROAD NEAR THE INTERSECTION WITH OLD HIGHWAY 11.
Apr 19, 8:45 PM CDTHEAVY RAIN 3.11 N Oak Grove, MSCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 N OAK GROVE. A TOTAL OF 3.1 INCHES OF RAIN WAS MEASURED IN NORTH OAK GROVE.
Apr 19, 8:48 PM CDTFLASH FLOOD1 Nnw Purvis, MSA PORTION OF PURVIS OLOH ROAD WAS FLOODED AND IMPASSABLE.
Apr 19, 8:55 PM CDTFLASH FLOOD2 Wnw Hattiesburg, MSCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2 WNW HATTIESBURG. FLASH FLOODING WAS OCCURRING ALONG HARDY STREET BETWEEN SOUTH 31ST STREET AND SOUTH 29TH STREET. THE ROAD WAS MOSTLY IMPASSABLE AND WAS BLOCKED TO EASTBOUND TRAFFIC. FLOODING ONGOING AT 926 PM. REPOR
Apr 19, 8:55 PM CDTFLASH FLOOD2 Wnw Hattiesburg, MSFLASH FLOODING WAS OCCURRING ALONG HARDY STREET BETWEEN SOUTH 31ST STREET AND SOUTH 29TH STREET. THE ROAD WAS MOSTLY IMPASSABLE AND WAS BLOCKED TO EASTBOUND TRAFFIC.
Apr 19, 10:30 PM CDTHEAVY RAIN 61 Ese Arnold Line, MSAROUND 6 INCHES OF RAIN WAS REPORTED BY A VIEWER NEAR 4TH STREET AND WEATHERSBY ROAD IN WEST HATTIESBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2097 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

662 
WGUS54 KJAN 200104
FFWJAN
MSC035-073-091-200400-
/O.NEW.KJAN.FF.W.0055.200420T0104Z-200420T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
804 PM CDT Sun Apr 19 2020

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Central Marion County in south central Mississippi...
  Forrest County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...

* Until 1100 PM CDT.

* At 803 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Hattiesburg, Petal, Columbia, Kokomo, West Hattiesburg, Purvis,
  Rawls Springs, Pickwick, Mclaurin, Pinebur, Sunrise and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3109 8993 3111 8993 3111 8994 3113 8994
      3113 9001 3117 9001 3118 9003 3119 9003
      3129 8986 3143 8929 3143 8915 3110 8915
      3108 8992

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

AW/MP
2 follow-up statements
274 
WGUS74 KJAN 200126
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
826 PM CDT Sun Apr 19 2020

MSC035-073-091-200400-
/O.CON.KJAN.FF.W.0055.000000T0000Z-200420T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Lamar MS-
826 PM CDT Sun Apr 19 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL MARION...FORREST AND LAMAR COUNTIES...

At 825 PM CDT, emergency management reported thunderstorms producing 
heavy rain in Columbia and Hattiesburg. Over two inches of rain has 
already fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Hattiesburg, Petal, Columbia, Kokomo, West Hattiesburg, Purvis, Rawls
Springs, Pickwick, Mclaurin, Pinebur, Sunrise and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3109 8993 3111 8993 3111 8994 3113 8994
      3113 9001 3117 9001 3118 9003 3119 9003
      3129 8986 3143 8929 3143 8915 3110 8915
      3108 8992

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

AW
977 
WGUS74 KJAN 200356
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1056 PM CDT Sun Apr 19 2020

MSC035-073-091-200405-
/O.EXP.KJAN.FF.W.0055.000000T0000Z-200420T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Lamar MS-
1056 PM CDT Sun Apr 19 2020

...THE FLASH FLOOD WARNING FOR CENTRAL MARION...FORREST AND LAMAR
COUNTIES WILL EXPIRE AT 1100 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3109 8993 3111 8993 3111 8994 3113 8994
      3113 9001 3117 9001 3118 9003 3119 9003
      3129 8986 3143 8929 3143 8915 3110 8915
      3108 8992

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 6:58 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 19, 6:58 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
658 PM CDT Sun Apr 19 2020

...SEVERE STORMS REMAIN LIKELY ACROSS MUCH OF THE ARKLAMISS THROUGH
TONIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Numerous TSRA were observed at 2330Z south of I-20 while RA was
observed north of I-20. This was leading to a mix of IFR and LIFR
conditions across the area. Although the rain and thunderstorms
will move east of the area after midnight as a cold front moves
through, IFR cigs will continue to prevail through 15Z before
gradually improving to VFR into the afternoon. VFR conditions are
expected areawide by 20z. /22/

&&

.DISCUSSION...
Tonight through Saturday...The threat for severe weather and flash
flooding will be ongoing across a good portion of the forecast area
for the remainder of this afternoon and into the first half of the
tonight period.  Thus, a "Tornado Watch" remains in effect until 7
PM and a "Flash Flood Watch" in effect until 1 AM Monday. As an
upper level trough drives a strong cold front east through the
region from late this afternoon into tonight, ample instability
(particularly across locales along and south of the Interstate 20
corridor), coupled with strong wind shear, and steep mid-level lapse
rates will maintain this threat into tonight.

Damaging wind gusts, large hail, and tornadoes will remain possible
during this time. Additionally, torrential downpours from storms
training across the same locations, will result in localized flash
flooding across portions of the area, along with an increased threat
of river flooding.  Some light showers will linger behind the front
a couple of hours past midnight, but as the overnight hours progress
activity will exit east and out of the forecast area, with high
pressure building in from the west.

Quiet weather, along with slightly cooler drier conditions, will
exist across the region Monday into Tuesday.  The high will slide
further east of the region on Wednesday resulting in a return in
southerly flow.  This, as the pressure gradient tightens over the
region in response to a deepening and developing storm system
approaching from the west, will cause increased moisture return
across the CWA through Wednesday night.

Currently, it's during this Wednesday afternoon through Thursday
timeframe, that perhaps another bout of severe weather may be
possible across the forecast area, along with perhaps some heavy
rain potential.  Currently, models continue to differ in their exact
track and timing of this system. Therefore, confidence in
introducing a threat of severe weather into the HWO currently
remains too low.

Showers and storms currently look to exit the region through the
course of Thursday.  High pressure again builds into the region from
the west.  At a minimum, the first half of Friday looks to remain
quiet.  However, rain chances could again be on the increase Friday
night into Saturday as another system potentially swings east into
the region. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  74  52  79 /  93   0   0   0
Meridian      58  75  51  79 / 100   0   0   0
Vicksburg     59  73  54  79 /  87   0   0   0
Hattiesburg   61  78  54  82 /  94   0   0   0
Natchez       59  74  55  79 /  80   0   0   0
Greenville    56  71  53  76 /  92   0   0   0
Greenwood     56  72  52  76 /  95   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 1 AM CDT Monday for MSZ027>033-035>059.

LA...Flash Flood Watch until 1 AM CDT Monday for LAZ009-016-025.

AR...None.

&&

19/22/GG
Hazardous weather outlook, Apr 19, 3:32 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
332 PM CDT Sun Apr 19 2020

ARZ074-075-MSZ019-025-034-201000-
Ashley-Chicot-Sunflower-Leflore-Washington-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Severe thunderstorms capable of producing damaging winds of
60 mph and quarter to golf ball size hail are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ018-026-201000-
Bolivar-Grenada-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ027-028-031>033-035-201000-
Carroll-Montgomery-Lowndes-Choctaw-Oktibbeha-Humphreys-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Severe thunderstorms capable of producing damaging winds of
60 mph and quarter to golf ball size hail are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding are likely, and some roads could be
flooded or closed as a result. Some structures may be potentially
threatened by high water.  River flooding is possible, with
ongoing river flooding potentially worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029-030-201000-
Webster-Clay-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding are likely, and some roads could be
flooded or closed as a result. Some structures may be potentially
threatened by high water.  River flooding is possible, with
ongoing river flooding potentially worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ007-008-015-201000-
Morehouse-West Carroll-Richland-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Severe thunderstorms are likely and tornadoes are possible.  Some
thunderstorms may produce damaging winds up to 70 mph, and hail
up to tennis ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ009-MSZ036>041-201000-
East Carroll-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Severe thunderstorms are likely and tornadoes are possible.  Some
thunderstorms may produce damaging winds up to 70 mph, and hail
up to tennis ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding are likely, and some roads could be
flooded or closed as a result. Some structures may be potentially
threatened by high water.  River flooding is possible, with
ongoing river flooding potentially worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ016-025-MSZ042>059-065-066-201000-
Madison LA-Tensas-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Covington-Jones-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Significant severe thunderstorms and tornadoes are likely, with
some strong tornadoes possible. Some thunderstorms could also
produce damaging winds of 70 mph and large hail up to tennis ball
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding are likely, and some roads could be
flooded or closed as a result. Some structures may be potentially
threatened by high water.  River flooding is possible, with
ongoing river flooding potentially worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ023-024-026-MSZ060>064-072>074-201000-
Franklin LA-Catahoula-Concordia-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Marion-Lamar-Forrest-
332 PM CDT Sun Apr 19 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Significant severe thunderstorms and tornadoes are likely, with
some strong tornadoes possible. Some thunderstorms could also
produce damaging winds of 70 mph and large hail up to tennis ball
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 19, 6:13 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
613 PM CDT Sun Apr 19 2020

MSZ047-053-059-192345-
Jefferson MS-Warren MS-Claiborne MS-
613 PM CDT Sun Apr 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...CLAIBORNE
AND NORTHERN JEFFERSON COUNTIES UNTIL 645 PM CDT...

At 613 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Afton to near Church Hill. Movement
was east at 65 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Le Tourneau and Yokena around 620 PM CDT.
  Vicksburg around 625 PM CDT.
  Red Lick and Lorman around 630 PM CDT.
  Peyton and Pattison around 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Louisiana...and central, southwestern and west central Mississippi.

LAT...LON 3176 9136 3186 9132 3181 9128 3182 9125
      3201 9108 3204 9109 3206 9116 3205 9108
      3216 9100 3218 9105 3213 9105 3213 9116
      3220 9116 3224 9103 3219 9100 3227 9098
      3232 9072 3184 9072 3178 9074
TIME...MOT...LOC 2313Z 257DEG 57KT 3222 9110 3173 9130

TW
Local storm report, Apr 19, 6:29 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     1 WNW FELLOWSHIP        32.20N 88.96W
04/19/2020                   JASPER             MS   EMERGENCY MNGR

            TWO TREES WERE BLOWN DOWN NEAR THE AREA OF
            COUNTY ROAD 24 AND COUNTY ROAD 2422 IN FAR
            NORTHEAST JASPER COUNTY.

&&

NF
Local storm report, Apr 19, 7:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 ESE WHITFIELD         32.23N 90.05W
04/19/2020  E1.00 INCH       RANKIN             MS   PUBLIC

            QUARTER TO NICKEL SIZED HAIL REPORTED NEAR
            THE LIVE OAK SUBDIVISION.

&&
Local storm report, Apr 19, 7:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          2 ENE HURRICANE CREEK   31.11N 89.83W
04/19/2020                   MARION             MS   STORM CHASER

            POWER POLES WERE SNAPPED AND IN THE HIGHWAY
            ALONG MS HIGHWAY 35. TIME ESTIMATED FROM
            RADAR.

&&

NF
Local storm report, Apr 19, 7:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 ENE OAK GROVE         31.30N 89.39W
04/19/2020  E1.50 INCH       LAMAR              MS   PUBLIC

            MARBLE TO PING PONG BALL SIZED HAIL REPORTED
            ACROSS OAK GROVE.

&&
Local storm report, Apr 19, 8:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 NW HATTIESBURG        31.34N 89.33W
04/19/2020  E0.75 INCH       FORREST            MS   PUBLIC

            REPORT FROM MPING OF DIME SIZE HAIL.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:40 PM CDTSevere Thunderstorm WarningJANMarion35 min
Apr 19, 7:44 PM CDTTornado Warning Tornado observedConsiderable damage threatJANForrest, Lamar31 min
Apr 19, 7:45 PM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Apr 19, 8:51 PM CDTSpecial Weather StatementJANForrest24 min
Apr 19, 8:59 PM CDTRiver Flood WarningJANSunflower21 days

Nearby

Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.